Quality Bone Densitometry For Clinicians (livestream via Zoom)
December 9 @ 10:00 am - December 10 @ 5:30 pm EST
Quality Bone Densitometry: Performance, Interpretation, and Clinical Application for Clinicians
An Osteoporosis Essentials Course of the International Society for Clinical Densitometry & International Osteoporosis Foundation
The core elements of this course serve to educate healthcare providers about bone densitometry and osteoporosis and to apply standard practices to assure quality performance and interpretation of bone densitometry studies. The course is offered in two parts. The first day sets the standard to perform Quality DXA interpretation. Day 2 focuses on the clinical assessment, prevention, treatment and management of osteoporosis and the essential role that high-quality DXA plays in treatment initiation decisions and monitoring of osteoporotic patients. Individuals may register for either part of the course separately or as a combined program.
Prerequisite videos are included in the registration fees. Access to that content will be made available to registrants through the ISCD online education website 30 days prior to the course.
Course Faculty: Dr. Neil Binkley, MD, CCD, Dr. Christopher Shuhart, MD, MHA, CCD, and Dr. S. Bobo Tanner, MD, CCD
The course is most appropriate for those involved in the performance and interpretation of DXA scans and those managing patients with osteoporosis. It is open to MDs, PhDs, DOs, Nurse Practitioners, and Physician Assistants. Technologists may attend if they have previously taken the ISCD/IOF Osteoporosis Essentials for Technologists Course.
Course Schedule: The course is divided into two days, each with a separate focus and set of objectives.
Full Course Objectives and Policies are listed on course webpage.
(All Times Listed in US Eastern Time)
Day 1 DXA Interpretation for Clinicians – The Importance of Doing a Quality DXA Scan and Quality DXA Reporting
|10:00am to 11:30am||Lecture 1: Principles of Quality DXA Scan Acquisition, Analysis and Interpretation|
|11:30am to 11:35am||Break (5 minutes)|
|11:35am to 12:35pm||Lecture 2: Use of Bone Densitometry for the Diagnosis of Osteoporosis|
|12:35pm to 1:10pm||Lunch Break|
|1:10pm to 2:10pm||Lecture 3: How to Assess Fracture Risk|
|2:10pm to 2:15pm||Break (5 minutes)|
|2:15pm to 3:15pm||Lecture 4: Monitoring with DXA|
|3:15pm to 3:20pm||Break (5 minutes)|
|3:20pm to 4:20pm||Lecture 5: How to Interpret and Report DXA Scans: Typical and Special Populations|
|4:20pm to 4:25pm||Break (5 minutes)|
|4:25pm to 5:25pm||Closing Q&A Session|
AMA PRA Category 1 Credit(s)™
The International Society for Clinical Densitometry designates this live educational activity for a maximum of 6.0 AMA PRA Category 1 Credits™. Physicians should only claim credits commensurate with the extent of their participation in the activity.
Day 2 DXA and Patient Care for Clinicians – Using Quality DXAs in Patient Care
|10:00am to 11:00am||Lecture 6: Can You Trust This DXA Report?|
|11:00am to 11:05am||Break (5 minutes)|
|11:05am to 12:05pm||Lecture 7: Clinical Evaluation of Bone Health|
|12:05pm to 12:10pm||Break (5 minutes)|
|12:10pm to 1:10pm||Lecture 8: Clinical Management Part I: Non-pharmacologic therapy|
|1:10pm to 1:45pm||Lunch Break|
|1:45pm to 2:45pm||Lecture 9: Clinical Management Part II: Pharmacological Treatment of Osteoporosis|
|2:45pm to 2:50pm||Break (5 minutes)|
|2:50pm to 3:50pm||Lecture 10: Clinical Management Part III: Adverse Effects of Osteoporosis Medications,
Sequential and Combination Therapy and Drug Holidays
|3:50pm to 3:55pm||Break (5 minutes)|
|3:55pm to 4:55pm||Lecture 11: Case Discussions|
|4:45pm to 5:30pm||Closing Q&A Session|
AMA PRA Category 1 Credit(s)™
The International Society for Clinical Densitometry designates this live educational activity for a maximum of 5.5 AMA PRA Category 1 Credits™. Physicians should only claim credits commensurate with the extent of their participation in the activity.
Course Registration Fees
|Full Member Rate||Professional, Community & Non-member Rate|
|1 Day only||$275||$575|